Hello from JustAnswer.
There are several options in this situation.
First, any intervention that increases your estrogen will carry risk for cancer. Even if the source of the estrogenic activity is a natural source, equivalent amounts of estrogenic activity carry similar cancer risk.
However, there are a number of medicines that can be used to treat post-menopausal bone loss. The most common used medicines are bisphosphonates, such as Fosamax. However, there is also a medicine, raloxifene, that works by selectively affecting the estrogen receptors in the bone, so does not have any of the estrogenic effects on other tissue, and does not carry the same cancer risk as using estrogens.
If you are having other menopausal symptoms, then a limited use of estrogen may still be appropriate. But if the primary issue is addressing the bone loss, the usual approach would be a bisphosphonate or the raloxifene.
From the perspective of the pain, bone loss typically does not cause pain unless and until there is a fracture, and that is usually later in the disease process. Since you describe this as joint pain, it is more likely due to degenerative arthritis. Using acetaminophen or an anti-inflammatory medicine is usually the first steps in treating degenerative arthritis joint pain.
If I can provide any additional information, please let me know.
There are a number of dietary or natural interventions that can be tried, but no dietary or natural method is as effective as the above treatments. Intake of calcium, magnesium, and vitamin D can help prevent bone loss. Omega-3 fatty acids also may hep.
Soy isoflavones are frequently discussed in the context of treating bone loss, but these are the natural estorgenic compounds that I mentioned above. At the usual dietary intake, there is only a mild estrogenic activity, so they have only a mild benefit and a mild risk. It is possible to eat large amounts of soy isoflavones, but getting a large estrogenic activity from such sources also carries cancer risk, just like any other source of estrogen.
Please let me know if I can provide any further assistance.